Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Albany, NY

July 9, 2016Albany County, Schenectady County, New York

NWS Albany, NY issued this special weather statement at Jul 9, 2016, 5:13 PM EDT for Albany County, Schenectady County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Jul 9, 2016, 6:00 PM EDT
In force
47 min
Issued by
NWS Albany, NY

Counties Albany County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 16 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS81 KALY 092113
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT SAT JUL 9 2016

NYZ040-047>052-058-059-092200-
MONTGOMERY-WESTERN GREENE-SCHOHARIE-EASTERN GREENE-EASTERN
ALBANY-SOUTHERN SARATOGA-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN
SCHENECTADY-
513 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONTGOMERY...ALBANY...NORTHWESTERN GREENE...SOUTHEASTERN SCHOHARIE...
SCHENECTADY AND SOUTH CENTRAL SARATOGA COUNTIES...

AT 512 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR TRIBES HILL TO NEAR MIDDLEBURGH TO
NEAR JEFFERSON. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...CLIFTON PARK...ROTTERDAM...AMSTERDAM...
COLONIE...SCOTIA...DELMAR...GUILDERLAND...NISKAYUNA...DUANESBURG...
WESTERLO...BERNE...VOORHEESVILLE...ALTAMONT...WINDHAM...
MIDDLEBURGH...GILBOA...SCHOHARIE AND DELANSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 MILE MARKER 1S AND NEAR MILE MARKER 2.
 INTERSTATE 890 NEAR MILE MARKER 7.
 INTERSTATE 87 NEAR MILE MARKER 1...NEAR MILE MARKER 4...NEAR MILE
MARKER 9-10...NEAR MILE MARKER 8A ...AND BETWEEN MILE MARKERS 8-9 AND
4-5.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4256 7439 4295 7428 4289 7373 4246 7387
      4227 7409 4243 7463 4245 7464
TIME...MOT...LOC 2112Z 282DEG 29KT 4292 7426 4256 7436 4248 7456 

$$

ROK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:50 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 9, 4:50 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Albany NY
450 PM EDT SAT JUL 9 2016

.SYNOPSIS...
Showers and thunderstorms along and ahead of a cold front will
impact the region through this evening. Cooler and unsettled
conditions remain in the forecast for the rest of this weekend as
an upper level trough migrates across the region. Thereafter, high
pressure for early half of next week with warmer and more humid
conditions returning to the northeast.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 430 PM...Mesoscale analysis shows an approaching line of
organized convection with a book-end vortex along and just south
of the Herkimer County line. Upstream reports reveal no
significant weather with this feature nor the line of convection
approaching eastern New York. Downstream airmass is quite stable
at the surface due to the marine influence that has advected into
eastern New York. In fact, mesoscale windows from LAPS/SPC show a
rather sharp instability gradient just upstream from the CWA, with
elevated parcels suggesting lifted indices at or just below 0C
with modest to low mid level lapse rates. Latest SWODY1 slightly
adjusted the Slight and Enhanced risk to account for this line of
convection. Per extrapolation of this activity, line should move
across most of the region for the balance of the afternoon into
early this evening. Given the aforementioned lack of surface base
instability, not expecting severe weather. But turning toward
hydrology concerns, a few areas did receive a beneficial rainfall
and with PWATS still around 1.50", pockets of heavy rain are
expected that could result in rapid rises. Per the mesoscale heavy
precipitation discussion, there remains some concern for flash
flooding but lots of the area remains quite dry at this time and
no antecedent flooding has been reported.

In the wake of the cold frontal/triple-point axis, a cooler and
somewhat drier air mass filters into the region. The upper
cyclonic flow remains across the region with some additional
showers to the north and west of Albany overnight. Under
considerable cloud coverage, lows tonight mainly within a few
degrees of 60F.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The last impacts of this upper low/cyclonic flow will be slowly
sliding east of the region through the daylight hours on Sunday.
Additional showers will accompany this feature with the best
concentration mainly into the terrain. As a northerly component to
the wind barbs, and roughly 5 degrees cooler aloft, highs Sunday
afternoon mainly into the 70s with a couple of 80's in the mid
Hudson Valley (favorable downsloping and some breaks in the sun).

The passage of the upper low moves east of New England by Sunday
evening with improving conditions. Partial clearing skies along
with diminishing winds may bring about some patchy fog during the
late night and early morning hours Monday. Overnight lows mainly
into the 50s to around 60F.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Warmer and more humid conditions with the threat for thunderstorms
on the increase toward the second half of the week. Global model
consensus suggests a large ridge developing and transversing the
eastern half of the CONUS into the mid-week period. H850
temperatures rise well into the teens celsius, combining with a
southwest flow regime, could allow for valley temperatures to
climb toward 90F with mainly 80s elsewhere. As seen in the
moisture transport, PWATs and low level dewpoints climb toward
greater than 1 inch and greater than 60F, respectfully. Expected
heat index values climb well into the 90s for the second half of
the week.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Continue idea of mainly MVFR conditions this afternoon. As seen at
KALBearlier this afternoon, a heavier shower passing overhead
will bring IFR conditions, but only briefly. KALB episode lasted
27 minutes.

Bulk of precipitation this afternoon will remain north of KALB.

Have timed steadier precipitation later this afternoon/evening off
HRRR associated with frontal passage.

All terminals are within cooler marine layer. That will limit
thunderstorm development this afternoon/evening. While can't rule
out a TSRA, confidence not high enough to time in TAFs. Will need
to update TAFs to include TSRA on case by case basis.

Have periods of IFR conditions for all terminals tonight with low
clouds and BR.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA..

&&

.FIRE WEATHER...
Wet and unsettled weather for eastern New York and western New
England...as a low pressure system and its associated frontal
boundary brings showers and scattered thunderstorms into this
evening. An upper level disturbance will continue the scattered
showers on Sunday. High pressure builds in from the Great Lakes
Region Sunday night into Monday with sunshine and drier weather to
open the work week.

The RH values will be high close to 100 percent tonight. The RH
values will lower to 55 to 75 percent Sunday afternoon.

The winds will be from the southeast to south at 5 to 15 mph
this evening...and then shift to the southwest to west tonight at
10 mph or less. The winds on Sunday will be from the west to
northwest at 10 to 15 mph with a few higher gusts into the terrain.

&&

.HYDROLOGY...
Showers and scattered thunderstorms across the region into this
evening. Any thunderstorms that do develop may have the potential
to produce heavy rainfall in a short amount of time. Due to the
humid air mass and possible training of storms in a few spots,
urban and or small stream flooding is possible.

With much of the region being abnormally dry...the rainfall will
be beneficial if allowed to soak into the ground. Rainfall rates
may approach up to an inch an hour briefly. Overall...gridded and
zonal flash flood guidance remains high. Although some locations
in the mid-Hudson Valley and eastern Catskills did get 2-5+
inches of rainfall. Poor drainage flooding and ponding of water
will be possible in these areas.

Additional showers will be possible on Sunday. Drier weather
returns Monday into the mid-week. Total rainfall amounts from
today through Sunday will be in the 1 to 3 inch range across the
HSA with locally higher amounts.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...BGM
AVIATION...OKeefe
FIRE WEATHER...BGM/Wasula
HYDROLOGY...BGM/Wasula

www.weather.gov/albany
Hazardous weather outlook, Jul 9, 5:03 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT SAT JUL 9 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
503 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION INTO THIS
EVENING. OCCASIONAL LIGHTNING ALONG WITH BRIEF HEAVY RAINFALL MAY
ACCOMPANY THESE THUNDERSTORMS. LOCALIZED HEAVY RAINFALL MAY
RESULT IN POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY ANY RAINFALL OR
FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jul 9, 1:09 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
109 PM EDT SAT JUL 9 2016

NYZ054-084-VTZ013>015-091800-
SOUTHERN WASHINGTON-EASTERN RENSSELAER-BENNINGTON-EASTERN
WINDHAM-WESTERN WINDHAM-
109 PM EDT SAT JUL 9 2016

...A THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER... CENTRAL
BENNINGTON AND NORTHERN WINDHAM COUNTIES...

AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENNINGTON...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...HOOSICK FALLS...ARLINGTON...TOWNSHEND...STRATTON...
SHAFTSBURY...NEWFANE...WEST WARDSBORO...WHITE CREEK...
NORTH BENNINGTON...DOVER...JAMAICA...WARDSBORO...WOODFORD...PERU...
OLD BENNINGTON...SEARSBURG...GLASTENBURY...SOMERSET AND EAST HOOSICK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4280 7327 4295 7339 4323 7290 4296 7252
TIME...MOT...LOC 1708Z 240DEG 35KT 4290 7324

O'KEEFE
Special weather statement, Jul 9, 2:10 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT SAT JUL 9 2016

VTZ014-015-091845-
EASTERN WINDHAM-WESTERN WINDHAM-
210 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINDHAM COUNTY...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TOWNSHEND...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BELLOWS FALLS...TOWNSHEND...CHARLESTOWN...PUTNEY...WESTMORELAND...
SAXTONS RIVER...WESTMINSTER...ROCKINGHAM...GRAFTON...BROOKLINE...
ATHENS...NORTH WESTMINSTER...BARTONSVILLE...DUMMERSTON CENTER...
CAMBRIDGEPORT...HARMONYVILLE...SIMPSONVILLE...TOWNSHEND DAM...
EAST PUTNEY AND WESTMINSTER WEST.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4311 7244 4308 7244 4305 7247 4302 7246
      4300 7244 4300 7246 4298 7246 4297 7247
      4296 7252 4295 7253 4294 7253 4293 7259
      4306 7272 4324 7254 4323 7243 4315 7246
      4312 7243
TIME...MOT...LOC 1810Z 240DEG 34KT 4303 7262

O'KEEFE
Special weather statement, Jul 9, 3:01 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT SAT JUL 9 2016

NYZ032-038-091945-
NORTHERN HERKIMER-SOUTHERN HERKIMER-
301 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NORTHWOOD...OR
12 MILES SOUTHEAST OF BOONVILLE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OHIO...NORTHWOOD...WHEELERTOWN...WILMURT...GRANT...WILMURT CORNERS...
NOBLEBORO...ATWELL...NORTH WILMURT...PARDEEVILLE CORNERS...
WOODIN CORNERS AND FIRST LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4351 7510 4361 7494 4343 7481 4334 7487
      4332 7483 4326 7516
TIME...MOT...LOC 1901Z 247DEG 17KT 4341 7511

O'KEEFE
Special weather statement, Jul 9, 3:31 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT SAT JUL 9 2016

NYZ038-092015-
SOUTHERN HERKIMER-
331 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CEDARVILLE...OR 7 MILES SOUTH OF ILION...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...CEDARVILLE...
JORDANVILLE...ELIZABETHTOWN...WARREN...YOUNGS CROSSING...
FINK BASIN...VAN HORNESVILLE...DECK...DAYS CORNERS...
BIRMINGHAM CORNERS...CORRADO CORNERS...STEWART CORNERS...
MANHEIM CENTER...JACKSONBURG AND KINGDOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4305 7478 4291 7475 4287 7476 4290 7488
      4284 7489 4282 7491 4291 7510 4286 7514
      4286 7517 4305 7520
TIME...MOT...LOC 1930Z 271DEG 23KT 4290 7504

ROK
Special weather statement, Jul 9, 4:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT SAT JUL 9 2016

NYZ039-040-047-048-051-092100-
MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN
ALBANY-
410 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...SCHOHARIE
AND SOUTHWESTERN SCHENECTADY COUNTIES...

AT 409 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FORT PLAIN TO NEAR MIDDLEFIELD TO
NEAR WEST END. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AMSTERDAM...COBLESKILL...CANAJOHARIE...FONDA...JEFFERSON...
DUANESBURG...FORT PLAIN...MIDDLEBURGH...HAGAMAN...SUMMIT...
STAMFORD...SCHOHARIE...RICHMONDVILLE...SHARON SPRINGS...
FORT JOHNSON...DELANSON...AMES...CENTRAL BRIDGE...
NORTH BLENHEIM AND TRIBES HILL.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4292 7471 4301 7410 4298 7410 4268 7415
      4239 7453 4242 7462 4252 7471 4262 7463
      4274 7467 4279 7467 4283 7465 4286 7474
TIME...MOT...LOC 2009Z 255DEG 29KT 4292 7474 4267 7474 4245 7514

ROK
Special weather statement, Jul 9, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT SAT JUL 9 2016

NYZ040-047>052-058-059-092200-
MONTGOMERY-WESTERN GREENE-SCHOHARIE-EASTERN GREENE-EASTERN
ALBANY-SOUTHERN SARATOGA-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN
SCHENECTADY-
513 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONTGOMERY...ALBANY...NORTHWESTERN GREENE...SOUTHEASTERN SCHOHARIE...
SCHENECTADY AND SOUTH CENTRAL SARATOGA COUNTIES...

AT 512 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR TRIBES HILL TO NEAR MIDDLEBURGH TO
NEAR JEFFERSON. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...CLIFTON PARK...ROTTERDAM...AMSTERDAM...
COLONIE...SCOTIA...DELMAR...GUILDERLAND...NISKAYUNA...DUANESBURG...
WESTERLO...BERNE...VOORHEESVILLE...ALTAMONT...WINDHAM...
MIDDLEBURGH...GILBOA...SCHOHARIE AND DELANSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 MILE MARKER 1S AND NEAR MILE MARKER 2.
 INTERSTATE 890 NEAR MILE MARKER 7.
 INTERSTATE 87 NEAR MILE MARKER 1...NEAR MILE MARKER 4...NEAR MILE
MARKER 9-10...NEAR MILE MARKER 8A ...AND BETWEEN MILE MARKERS 8-9 AND
4-5.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4256 7439 4295 7428 4289 7373 4246 7387
      4227 7409 4243 7463 4245 7464
TIME...MOT...LOC 2112Z 282DEG 29KT 4292 7426 4256 7436 4248 7456

ROK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:27 PM EDTSpecial Weather StatementALYDutchess63 min
Jul 8, 9:48 PM EDTAreal Flood AdvisoryALYUlster117 min
Jul 8, 10:14 PM EDTFlash Flood WarningALYUlster3 hr
Jul 9, 10:21 AM EDTSpecial Weather StatementALYSchoharie39 min
Jul 9, 10:59 AM EDTSpecial Weather StatementALYSchoharie61 min
Jul 9, 11:02 AM EDTAreal Flood AdvisoryALYSchoharie3 hr
Jul 9, 11:05 AM EDTSpecial Weather StatementALYHerkimer55 min
Jul 9, 12:04 PM EDTSpecial Weather StatementALYFulton56 min
Jul 9, 12:05 PM EDTSpecial Weather StatementALYLewis55 min
Jul 9, 12:07 PM EDTSpecial Weather StatementALYSchenectady38 min
Jul 9, 12:39 PM EDTSpecial Weather StatementALYRensselaer, Washington51 min
Jul 9, 3:01 PM EDTSpecial Weather StatementALYHerkimer44 min
Jul 9, 3:31 PM EDTSpecial Weather StatementALYOtsego44 min
Jul 9, 4:10 PM EDTSpecial Weather StatementALYMontgomery, Schoharie50 min
Jul 9, 4:50 PM EDTAreal Flood AdvisoryALYHamilton, Herkimer3 hr
Jul 9, 6:27 PM EDTSpecial Weather StatementALYUlster48 min
Jul 9, 7:48 PM EDTSpecial Weather StatementALYDutchess27 min
Jul 9, 1:09 PM EDTSpecial Weather StatementALYBennington, Windham51 min
Jul 9, 2:10 PM EDTSpecial Weather StatementALYWindham35 min
Jul 9, 5:34 PM EDTSpecial Weather StatementALYWindham56 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.